Cancer Home > Emend Overdose
The effects of an Emend overdose are not fully understood at this time because overdoses are not likely to occur. Since only a few capsules are given at a time, it is unlikely for a person to take too much Emend. Overdose treatment options would generally involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
Emend® (aprepitant) is a prescription medication approved to prevent nausea and vomiting caused by surgery or chemotherapy. The effects of an Emend overdose will vary depending on a number of factors, including the Emend dosage and whether it was taken with any other medicines, alcohol, or street drugs.
If you happen to overdose on Emend, seek medical attention immediately.
Very little information about Emend overdose is available. This is probably because overdose is unlikely, as most people are given just a few capsules of Emend at a time (due to the high cost of the medication.) In one case, a person who took too much Emend (1440 mg, compared to the usual Emend dose of 40 to 125 mg) experienced drowsiness and a headache. Of course, any of the usual Emend side effects could occur as the result of an Emend overdose.
The treatment for an Emend overdose will vary. Because Emend suppresses vomiting, it may not be effective to try to induce vomiting. Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Emend.